Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

My doc started me in metformin in august 2017 for

DOCTOR OF THE MONTH - Mar 2015
Mar 2015
User rating for this question
Excellent
Answered by

OBGYN, Maternal and Fetal Medicine
Practicing since : 2009
Answered : 4679 Questions
Question
My doc started me in metformin in august 2017 for suspected pcoc(hasn't been confirmed). I have insulin issues. Periods were absent since November 2014 when i got pregnant with my son. I started on 1000mg a day, got one period(sept 2, 2017) and then nothing after that. so I went to see her again on october 11 and she uped me to my current dose. I'm taking 2,000 mg of metformin a day. my question is, is it normal to have low bachache and constant cramping while on metformin? I didn't feel this way on the lower dose! am I over reacting? I just feel so miserable! I also feel pressure/pulling in my low stomach area. no bleeding and all pregnancy tests are negative!
Posted Thu, 23 Nov 2017 in Pregnancy
 
 
Answered by Dr. Deepti Verma 11 minutes later
Brief Answer:
Premenstrual pain likely

Detailed Answer:
Hi dear,
I have gone through your question and understand the concerns.
Low backache and cramping in the lower abdomen is unlikely to be the side effect of metformin.
This is most likely the pain of the premenstrual phase and your periods are likely to be there in next 7-10 days.
Increased metformin levels have likely regulated the hormones to induce periods.
You can take mefenamic acid tablets to relieve the pain.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by
 
Follow-up: My doc started me in metformin in august 2017 for 21 minutes later
thanks! so its normal to feel this way for 3 weeks straight? and is it true that women with pcos cannot use opk's?
 
 
Answered by Dr. Deepti Verma 7 hours later
Brief Answer:
Happy to help

Detailed Answer:
Hi dear,
I am happy to have helped you.
Yes, its normal. If there are no periods in next 10 days, then you should get checked for any infection in the pelvic area which can cause such symptoms.
Ovulation prediction kits are not used in PCOS as in this condition, the cycles are usually irregular and the exact timing of ovulation is difficult to predict.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor